Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 40, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 11, 2009, 3:55 PM CDT for Brown County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2009, 3:55 PM CDT (20:55 UTC)
- Expired
- Jun 11, 2009, 4:45 PM CDT
- In force
- 50 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 69 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1544 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 544 m²/s²
- 0-3 km storm-relative helicity
- 715 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 55.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 112055 TORSJT TXC049-112145- /O.NEW.KSJT.TO.W.0040.090611T2055Z-090611T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 355 PM CDT THU JUN 11 2009 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... NORTHERN BROWN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 445 PM CDT * AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES NORTHWEST OF CROSS CUT...OR 22 MILES NORTHEAST OF COLEMAN...MOVING SOUTHEAST AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... CROSS CUT BY 405 PM CDT... LAKE BROWNWOOD NEAR BYRDS STORE AND MAY BY 445 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3189 9880 3186 9920 3208 9919 3208 9893 TIME...MOT...LOC 2055Z 323DEG 10KT 3206 9917 $$
1 follow-up statement
000 WWUS54 KSJT 112124 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 424 PM CDT THU JUN 11 2009 TXC049-112145- /O.CON.KSJT.TO.W.0040.000000T0000Z-090611T2145Z/ BROWN TX- 424 PM CDT THU JUN 11 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHERN BROWN COUNTY... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR CROSS CUT...OR 19 MILES NORTHWEST OF EARLY...MOVING SOUTHEAST AT 10 MPH. THE TORNADO WILL BE NEAR... LAKE BROWNWOOD NEAR BYRDS STORE AND MAY BY 445 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3189 9880 3186 9920 3208 9919 3208 9893 TIME...MOT...LOC 2124Z 323DEG 10KT 3198 9908 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 11, 3:38 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 11, 3:38 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 338 PM CDT THU JUN 11 2009 .SHORT TERM... TORNADO WATCH #378 COVERS MUCH OF THE NORTHERN AND EASTERN HALF OF WEST CENTRAL TEXAS. HAVE A NORTH-NORTHWEST TO SOUTH-SOUTHEAST ORIENTED SURFACE REMNANT OUTFLOW BOUNDARY WHICH STRADDLES OUR NORTHERN AND EASTERN COUNTIES...ALONG WITH AN EASTWARD ADVANCING DRYLINE ACROSS OUR CENTRAL AND SOUTHWESTERN COUNTIES. APPEARS THE DRYLNIE WILL CONTINUE TO MIX EASTWARD WITH THE NORTHERN PORTION OF IT REACHING THE OUTFLOW BOUNDARY LATER THIS AFTERNOON. HAVE THE HIGHEST POPS ACROSS THE AREA COVERED BY THE WATCH...WHERE AIRMASS IS MOST UNSTABLE AND SCATTERED TO NUMEROUS STORMS ARE EXPECTED TO OCCUR THROUGH LATE EVENING. DRYLINE IS EXPECTED TO MAKE AT LEAST A PARTIAL RETREAT TONIGHT BEFORE MIXING EASTWARD AGAIN ON FRIDAY. MODELS INDICATE THAT THE DRYLINE WILL REACH OUR EASTERN COUNTIES ON FRIDAY AFTERNOON. HAVE SLIGHT CHANCE POPS ACROSS OUR SOUTHEASTERN COUNTIES WHERE SURFACE MOISTURE FLUX CONVERGENCE SHOULD BE A LITTLE BETTER. WITH STRONG THERMAL RIDGING...HIGH TEMPERATURES ON FRIDAY ARE EXPECTED TO BE IN THE 100 TO 105 DEGREE RANGE BEHIND THE ADVANCING DRYLINE. && .LONG TERM... UPPER LEVEL HIGH IS PROGGED TO BE CENTERED FROM CENTRAL MEXICO INTO SOUTH TEXAS THIS WEEKEND. HAVE A SLIGHT CHANCE POP CONTINUING ON SATURDAY...FOR A POSSIBLE WEAK EMBEDDED DISTURBANCE ALOFT WHICH THE GFS TAKES ACROSS THE NORTHERN PERIPHERY OF THE UPPER LEVEL HIGH TO OUR SOUTH. HOT TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND WITH STRONG THERMAL RIDGING PATTERN. THE UPPER HIGH IS PROGGED TO EXPAND ACROSS MUCH OF THE SOUTHERN US DURING THE EARLY TO MIDDLE PART OF NEXT WEEK. ANOMALOUSLY STRONG UPPER TROUGH IS PROGGED TO ENTER THE WESTERN US...FORMING A CLOSED LOW AND DROPPING SOUTH OFF THE CALIFORNIA COAST. THE UPPER HIGH WILL BE THE DOMINANT WEATHER INFLUENCE ACROSS OUR REGION...AND DRY WEATHER IS FORSEEN DURING THAT TIME. THERMAL RIDGING PATTERN IS PROGGED TO GRADUALLY WEAKN AND SHIFT WESTWARD. WITH THIS SETUP EXPECT TEMPERATURES TO EASE BACK A FEW DEGREES... WITH HIGHS IN THE MID TO UPPER 90S BY MIDWEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 100 74 99 74 / 30 10 10 20 20 SAN ANGELO 71 102 73 101 73 / 10 10 10 20 20 JUNCTION 73 101 72 101 74 / 10 20 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 11, 3:02 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 302 PM CDT THU JUN 11 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-122015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 302 PM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE BIG COUNTRY...HEARTLAND... AND NORTHWEST HILL COUNTRY THROUGH 10 PM TONIGHT. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THE WATCH AREA...AND A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING ACROSS THE NORTHWEST HILL COUNTRY...AND ALSO ON SATURDAY AFTERNOON AND EVENING ACROSS MOST OF WEST CENTRAL TEXAS. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...TEMPERATURES ARE EXPECTED TO REACH 100 TO 105 DEGREES ACROSS THE ENTIRE AREA FRIDAY AND SATURDAY. AREA RESIDENTS ARE ENCOURAGED TO LIMIT OUTDOOR ACTIVITY IF POSSIBLE...AND DRINK PLENTY OF FLUIDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED ACROSS THE HEARTLAND...AND IS LIKELY ACROSS THE BIG COUNTRY AND NORTHWEST HILL COUNTRY AREAS.
In the hours before
Special weather statement, Jun 11, 2:57 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 257 PM CDT THU JUN 11 2009 TXZ128-139-140-112100- CALLAHAN TX-COLEMAN TX-BROWN TX- 257 PM CDT THU JUN 11 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT FOR CALLAHAN...COLEMAN AND BROWN COUNTIES... AT 257 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 10 MILES WEST OF CROSS PLAINS...OR ABOUT 18 MILES NORTH OF COLEMAN...MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CROSS PLAINS BY 325 PM CDT CROSS CUT BY 330 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:50 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 25 min |
| Jun 11, 2:51 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 24 min |
| Jun 11, 3:06 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 39 min |
| Jun 11, 3:50 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 40 min |
| Jun 11, 4:47 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 58 min |
| Jun 11, 5:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 45 min |
| Jun 11, 5:38 PM CDT | Severe Thunderstorm Warning | SJT | Brown, San Saba | 67 min |
| Jun 11, 5:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 24 min |
| Jun 11, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 54 min |
| Jun 11, 6:39 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 66 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.